Jump to content
CrazyBoards.org

weight gain from low-dose risperidone?


echolocation
 Share

Recommended Posts

happy new year, all!

since i started taking risperidone a couple years ago, i've noticed some weight gain of one to two pant sizes. during those years i have been a full-time student, but my eating habits were quite good as i enjoy cooking and mostly ate a vegetarian diet to avoid cross-contamination concerns in a shared kitchen. i've been pretty active in the summertime both years, working a full time job that had me on my feet and moving all day. i walk at least once a day year round and do yoga on and off. these habits are pretty consistent with my lifestyle before meds, where i maintained my weight. my appetite has actually decreased from taking effexor, if anything.

basically what i'm saying is that there's no particularly obvious reason for me to have gained weight. that leaves me to suspects my meds. what i'm wondering is, is it possible to have weight gain as a side effect from 0.75 mg of risperidone? i thought that weight gain was more associated with higher doses. i also take 225 mg effexor (venlafaxine), but as far as i know, weight gain isn't a side effect associated with effexor.

i'm not looking for weight loss tips. i always strive to be healthier, but weight loss is not a goal for me. because of my obsessive tendencies, weighing myself is upsetting and causes me to ruminate, so i want to avoid that. i'm focusing on trying to explain the weight gain and coming to terms with it, and accepting that my body is a good body no matter its size.

hope you're all well. :)

Link to comment
Share on other sites

I didn't gain any weight from low-dose risperidone though, for full disclosure, I was also taking Wellbutrin at the time. I don't know the answer to your question. Since we react differently to meds, I suppose it is possible to gain weight from low-dose risperidone.

Link to comment
Share on other sites

2 hours ago, echolocation said:

basically what i'm saying is that there's no particularly obvious reason for me to have gained weight. that leaves me to suspects my meds. what i'm wondering is, is it possible to have weight gain as a side effect from 0.75 mg of risperidone? i thought that weight gain was more associated with higher doses. 

 

Weight gain is a possible side effect with risperdone, but I'll just give my personal experience:

In the past, I took risperdone 2mg for about a year, but never gained anything.....I got weighed every month at pdoc appt.......

I was expecting some weight gain with it, but never did......Pdoc said that maybe it was the Wellbutrin I take, that prevented the gain.....But of course I'll never really know for sure.

You are on a very small dose, and sounds like you haven't really gained a lot.......Have you told your pdoc about your concerns?

Edited by CrazyRedhead
Link to comment
Share on other sites

hi guys, thanks for sharing your experiences. i unfortunately no longer see my pdoc as i have moved out of the city i went to school in. generally, i was more asking out of curiosity to see if anyone else had a similar experience. i see both of you took wellbutrin while taking risperidone, which is a funny coincidence. 

i think i've accepted that it's possible, so what i'm going to do is assign the risperidone as the cause of the weight gain, put efforts into eating well and exercising more, and wait and see if anything continues to change.

  • Like 1
Link to comment
Share on other sites

 

7 hours ago, echolocation said:

hi guys, thanks for sharing your experiences. i unfortunately no longer see my pdoc as i have moved out of the city i went to school in. generally, i was more asking out of curiosity to see if anyone else had a similar experience. i see both of you took wellbutrin while taking risperidone, which is a funny coincidence. 

i think i've accepted that it's possible, so what i'm going to do is assign the risperidone as the cause of the weight gain, put efforts into eating well and exercising more, and wait and see if anything continues to change.

I think I got up to at least 12 mg of risperdal and I didn’t gain weight the first time I tried it. But the second time I tried it I got to 6 mg and my appetite was increased. So go figure. I was not on Wellbutrin either time because I can’t handle the increased anxiety of that med. But I was in a state institution when I took the 12 mg so my meals and portion sizes were very controlled. And just one snack too. So I think you stand a fighting chance if you eat well and exercise. Good luck! Keep us posted! You got this!

Edited by Wonderful.Cheese
Link to comment
Share on other sites

8 hours ago, echolocation said:

 i think i've accepted that it's possible, so what i'm going to do is assign the risperidone as the cause of the weight gain, put efforts into eating well and exercising more, and wait and see if anything continues to change.

Sounds like a good plan to me...!!......Wishing you the best...

Edited by CrazyRedhead
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...